Wisconsin, 2026Winter Storm in Wisconsin, February 20, 2026
February 20, 2026 · NWS GRB · 2 events in 2 counties and zones
Low pressure tracked through southern and eastern Wisconsin during the early morning hours on Friday (2/20). Precipitation started out as rain late Thursday (2/19) night, then transitioned to snow early Friday (2/20) morning.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked through southern and eastern Wisconsin during the early morning hours on Friday (2/20). Precipitation started out as rain late Thursday (2/19) night, then transitioned to snow early Friday (2/20) morning. A swath of 6 to 8 inches fell in a narrow band across Wood and Portage Counties along with gusty northwest winds up to 30 mph Friday (2/20) morning.
Some of the highest snowfall amounts were 8.8 inches in Vesper (Wood Co.), 6.8 inches in Rudolph (Portage Co.), 6.6 inches in Stevens Point (Portage Co.), and 6.5 inches in Wisconsin Rapids (Wood Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 19, 9:54 PM CST, 5 hours 36 minutes earlier. Its key messages:
- Confidence has increased in a band of 3 to 6 inches of snow and sleet extending from central into far northeast WI from midnight through noon Friday. A Winter Weather Advisory has been issued for this area. Hazardous travel conditions are likely, including during the Friday morning commute.
- Periodic light snow continues through the weekend, followed by dry conditions early next week, then a mix of light rain/snow during the middle of next week.
- Above normal temperatures return to near normal early next week, then climb above normal again during the middle of next week.
Area forecast discussion, Feb 19, 9:54 PM CST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
954 PM CST Thu Feb 19 2026
Updated aviation portion for 06Z TAF issuance
.KEY MESSAGES...
- Confidence has increased in a band of 3 to 6 inches of snow and
sleet extending from central into far northeast WI from midnight
through noon Friday. A Winter Weather Advisory has been issued
for this area. Hazardous travel conditions are likely, including
during the Friday morning commute.
- Periodic light snow continues through the weekend, followed by
dry conditions early next week, then a mix of light rain/snow
during the middle of next week.
- Above normal temperatures return to near normal early next week,
then climb above normal again during the middle of next week.
&&
.DISCUSSION...
Issued at 255 PM CST Thu Feb 19 2026
Low stratus covered the northwest part of the forecast area this
afternoon, while abundant sunshine was observed farther
southeast. Temperatures ranged from around 30 far northwest to the
lower to middle 40s southeast. Strong low pressure over northern
MO (developing in the LFQ of a 150 kt jet streak) was lifting
northeast toward the Great Lakes. This system will bring a swath
significant precipitation to the forecast area tonight into
Friday.
The low pressure system is expected to reach far SE WI late
tonight, then track through central Lake Michigan into northern
Lower Michigan on Friday. Strong dynamics and abundant moisture
will lead to a half inch to an inch of QPF over the southeast CWA,
with lesser amounts farther northwest. Where this heavier QPF
interacts with colder surface temperatures, there will be
potential for significant snow/sleet accumulations. Here are the
main points that impact this forecast:
- Models have come into better agreement on a swath of snow and
sleet impacting areas from Central WI into far NE WI late
tonight through Friday morning. Snowfall totals of 3 to 6 inches
are expected in this area, and a Winter Weather Advisory has
been issued.
- Have backed off on model-generated freezing rain and ice
accumulations, as the warm layer aloft that overlays sub-
freezing surface temperatures is weak (+2 C or less), which is
more supportive of sleet. Any freezing rain potential would then
need to develop in association with mid-level drying (and loss
of ice crystals in the saturated layer), but no clear-cut dry
slotting is expected to occur over the headline area, so have
discounted this potential. Have focused more on sleet potential
and removed most, if not all, of the freezing rain from the
forecast.
- Above freezing surface temperatures and warmer air aloft will
keep most of the precipitation as rain over the Fox Valley,
bayshore and lakeshore areas, with a changeover to mixed
rain/snow as the precipitation is tapering off Friday morning.
Minimal snow accumulation is expected in these areas.
Periodic light snow will continue over mainly the northeast half
of the forecast area through the weekend, with minimal
accumulations. A dry period is expected during the early part of
the next work week, followed by a clipper-type low pressure
system with mixed rain/snow during the middle of next week.
Temperatures will remain a little above normal through the
weekend, drop back to normal early next week, then rise above
normal again during the middle of next week.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 938 PM CST Thu Feb 19 2026
Light rain has arrived to east-central Wisconsin late this
evening, and will continue to spread north overnight. Light snow
will likely reach the central Wisconsin terminals within an hour
or two of this TAF issuance. Periods of light to moderate snow
then continue over the western TAF sites through Friday, with vsby
reductions to IFR possible within heavier snow. Rain then
transitions to a rain/snow mix or sleet by late Friday morning for
GRB, ATW, and MTW as low pressure passes to our south.
Improvement to MVFR, and even VFR, conditions will be possible
late Friday afternoon as precip departs to the north.
Light winds will be out of the northeast overnight, increasing
and backing to northwesterly by late Friday morning. Surface
gusts to 30 knots will be possible late Friday morning through
Friday evening.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST Friday for WIZ011>013-
019>021-030-031-035>037-045.
&&
DISCUSSION.....Kieckbusch
AVIATION.......Goodin
Hazardous weather outlook, Feb 19, 2:07 PM CST, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
207 PM CST Thu Feb 19 2026
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
207 PM CST Thu Feb 19 2026
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Hazardous travel due to snow and sleet is likely late tonight
from central into far northeast Wisconsin, northwest of the Fox
Valley and bayshore areas.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Hazardous travel due to snow is likely through midday Friday from
central into far northeast Wisconsin, northwest of the Fox Valley
and bayshore areas. A band of 3 to 6 inches of snow is expected.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to forward snow measurements to the
National Weather Service in Green Bay.
LMZ521-522-541>543-202015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
207 PM CST Thu Feb 19 2026
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
The probability for widespread hazardous weather is low.
Kieckbusch
In the hours before
Special weather statement, Feb 20, 12:41 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1241 AM CST Fri Feb 20 2026
WIZ038>040-048>050-200945-
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
1241 AM CST Fri Feb 20 2026
...PATCHY FREEZING RAIN EARLY THIS MORNING...
Rain and patchy freezing rain are occurring across eastern
Wisconsin early this morning as temperatures hover around
freezing. A light coating of ice has been observed on elevated
surfaces, but thus far roads are staying wet. Though isolated in
coverage, untreated roads could still have some slick spots on
them, so use caution if traveling early this morning. Temperatures
are expected to slowly warm the rest of the night, diminishing any
threat of icing.
JLA
Winter Storm, Wood
- When
- February 20, 3:30 AM CST to 10:00 AM CST
- Where
- Wood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
The highest snowfall totals across Wood County included 8.8 inches in Vesper and 6.5 inches in Wisconsin Rapids.
Winter Storm, Portage
- When
- February 20, 3:30 AM CST to 10:30 AM CST
- Where
- Portage forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.476, -89.501 (the zone’s center; the record gives no point)
The highest snowfall totals across Portage County included 6.8 inches near Rudolph and 6.6 inches in Stevens Point.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, February 20, 2026$125,000 · 52 kt wind · 4 events
- Strong Wind in West Virginia, February 20, 2026$49,000 · 20 events
- Winter Storm and Winter Weather in New York, February 20 to 21, 202621 events
- Blizzard and Winter Storm in Alaska, February 20 to 25, 202618 events
- Winter Storm and Winter Weather in Vermont, February 20 to 21, 202617 events
- High Wind and Winter Weather in New Mexico, February 20, 202657 kt wind · 14 events
- Winter Storm and Winter Weather in New York, February 20 to 21, 20269 events
- Winter Storm and Winter Weather in Michigan, February 20 to 21, 20268 events
- Winter Weather in Wisconsin, February 20, 20263 events
- Winter Weather in Vermont, February 20 to 21, 20263 events
- Strong Wind in Ohio, February 20, 2026$5,000 · 3 events
- Dense Fog in Delaware, February 20 to 21, 20263 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306282, 1306684.